MAUDE Adverse Event Report: TORNIER S.A.S AEQUALIS ASCEND FLEX; PROSTHESIS SHOULDER POLYMER / METAL

TORNIER S.A.S AEQUALIS ASCEND FLEX; PROSTHESIS SHOULDER POLYMER / METAL
Model Number STANDARD HUMERAL STEM SIZE 4A PTC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had been experiencing increasing pain and dysfunction.Diagnostic work up included an aspiraiton of the left shoulder joint which was positive.Subject underwent removal of implants and placement of antibiotic spacer.Patient id: (b)(6).
 
Additional Manufacturer Narrative
On november 10st, 2020 stryker trauma and extremities acquired tornier sas.An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.Additional devices listed in this report: cat dwf510 aequalis ascend flex reversed tray low offset th0 serial # (b)(4).Cat dwf361c aequalis ascend flex reversed insert ø36 th+6 std angle 7.5° serial # (b)(4).Cat dwd191 aequalis reversed 29mm glenoid sphere 10° tilted 36mm serial # (b)(4).Cat dwd067 aequalis reversed glenoid baseplate ø29mm long post serial # (b)(4).A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.Infection can be related to several reasons: a previous surgery, a sub-acromial dead space, a poor sterile technique, more fragile patients or younger male patients who have a greater risk.After checking the sterile md release sheets of the complaint parts, no issue has been reported.All concerned results were- compliant.No other complaint has been reported since today regarding infections with parts of the same lots implanted and regarding the traceability history of the lots.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
AEQUALIS ASCEND FLEX
Common Device Name
PROSTHESIS SHOULDER POLYMER / METAL
Manufacturer (Section D)
TORNIER S.A.S
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
Manufacturer Contact
laurent ray
161 rue lavoisier
montbonnot saint martin 38330
FR   38330
MDR Report Key13607040
Report Number3000931034-2022-00075
Device Sequence Number16636425
Product Code KWS
UDI-Device Identifier03700386944567
UDI-Public03700386944567
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/26/2021
Device Model NumberSTANDARD HUMERAL STEM SIZE 4A PTC
Device Catalogue NumberDWF604A
Device Lot NumberAA2744
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight188 KG